MAUDE Adverse Event Report: COOK INC UNIVERSA SOFT URETERAL STENT SET; FAD STENT, URETERAL

COOK INC UNIVERSA SOFT URETERAL STENT SET; FAD STENT, URETERAL
Model Number G49974
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/17/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510k #: k151051.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
Prior to a cystoscopy with stent placement in a (b)(6) year old patient of unknown gender, "a slit on the end of the device" was observed on a universa soft ureteral stent set.Upon opening the package, the issue was discovered and another universa soft ureteral stent set was opened and used to successfully complete the procedure.The damaged universa soft ureteral stent set did not come into contact with the patient and no adverse effects to the patient have been reported.
 
Event or Problem Description
There is no new patient or event information to report.
 
Additional Manufacturer Narrative
Investigation/evaluation: a visual inspection of the returned device was conducted.A document based investigation was also performed including a review of complaint history, device history record, the instructions for use, manufacturing instructions, quality control data and specifications.One device was returned for investigation.The returned packaging confirms the reported complaint device lot number.Visual inspection of the returned device noted a tear in the proximal coil.The tether was not returned with the stent.The tear begins at the first side port and continues vertically through the end of the coil.The tear measures 1 cm long.Under magnification, striations with the material fibers were observed on the torn edge.There is no evidence of manufacturing anomalies observed with the device.A review of the device history record found no non-conformances related to the reported failure mode.A review of complaint history record shows no other complaints associated with the complaint device lot.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: cautions: tether should be removed if stent is to remain indwelling longer than 14 days.Do not force components during removal or replacement.Carefully remove the components if any resistance is encountered.A review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was visually and functionally inspected by quality control and no related gaps in production or processing controls were noted.The returned device was found to have a tear in the stent, and the tether was not returned with the stent.The stent was torn on the proximal coil from the first side port to the proximal tip.The tear was examined under magnification and material fiber striations were observed along the torn edges.The first side port is where the tether attaches to the stent.It is possible that the stent was torn when the tether was removed.This incident may have been a result of a procedural related event.The most probable cause was the stent was torn during tether removal.The cause for the observed stent damage could not be established.Per the quality engineering risk assessment, no further action is warranted.Cook medical has notified the appropriate personnel and will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
UNIVERSA SOFT URETERAL STENT SET
Common Device Name
FAD STENT, URETERAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8833068
Report Number1820334-2019-01819
Device Sequence Number13983226
Product Code FAD
UDI-Device Identifier10827002499741
UDI-Public(01)10827002499741(17)220301(10)9562069
Combination Product (Y/N)N
Initial Reporter StateND
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/01/2022
Device Model NumberG49974
Device Catalogue NumberUSH-626-R
Device Lot Number9562069
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/01/2019
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer08/19/2019
Initial Report FDA Received Date07/26/2019
Supplement Report FDA Received Date09/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age73 YR